Alert archive / Arkansas / Flash Flood Warnings in 2013
Flash Flood Warning 67, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 5, 2013, 12:59 PM CDT for Chicot County, Arkansas; Washington County, Mississippi. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2013, 12:59 PM CDT (17:59 UTC)
- Expired
- Jun 5, 2013, 3:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chicot County, AR, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 152 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 2:00 PM CDT | FLASH FLOOD | 5 Ssw Greenville, MS | REPORTS OF FLOODING ON SOME COUNTY ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 61 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2242 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
182
WGUS54 KJAN 051759
FFWJAN
ARC017-MSC151-052000-
/O.NEW.KJAN.FF.W.0067.130605T1759Z-130605T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1259 PM CDT WED JUN 5 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...AVON...LELAND...GREENVILLE...
SOUTHERN CHICOT COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITY OF EUDORA...
* UNTIL 300 PM CDT
* AT 1259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
8 MILES NORTHEAST OF LELAND TO CHICOT JUNCTION...OR ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF LELAND TO EUDORA. THE STORMS
WERE NEARLY STATIONARY. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE
ORDER OF THREE INCHES...HAVE OCCURRED IN THE PAST HOUR.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TRIBBETT AND WAYSIDE
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3352 9076 3333 9077 3308 9126 3319 9143
3353 9087 3353 9077
$$
GRGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 11:21 AM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 5, 11:21 AM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1121 AM CDT WED JUN 5 2013 .UPDATE... THE FORECAST IS GENERALLY ON TRACK WITH ONLY A FEW ADJUSTMENTS NECESSARY. PER 12Z JAN RAOB...A VERY UNSTABLE AIRMASS IS ANTICIPATED AS WE GO INTO THE AFTERNOON. STEEP MID LEVEL LAPSE RATES AND RICH BOUNDARY LAYER MOISTURE WILL YIELD SFC-BASED CAPE APPROACHING 4000 J/KG WITH DOWNDRAFT CAPE ~1200 J/KG...ALL MAKING FOR THE LIKELIHOOD OF PULSE TYPE SEVERE STORMS IN THE WEAKLY-SHEARED ENVIRONMENT. THE PRIMARY QUESTIONS SURROUND FOCUSING/LIFTING MECHANISMS FOR CONVECTIVE INITIATION. THREE SUCH AREAS ARE ON THE FRINGES OF THE ARKLAMISS...A MID LEVEL TROUGH AXIS AND FRONTAL BOUNDARY OVER NRN MS/NRN AL...AN OUTFLOW BOUNDARY EMANATING FROM A DECAYING MCS OVER AR AND COASTAL CONVERGENCE TAKING PLACE OVER SE LA/SRN MS ASSOC WITH EASTERLY FLOW. HAVE RAISED POPS A BIT FOR THIS AFTERNOON AS LIFT FROM THESE SOURCES MAY CAUSE RENEWED CONVECTIVE DEVELOPMENT OVER THE FORECAST AREA...SUPPORTED BY THE LOCAL WRF AND HRRR MODELS. BASED ON THE LATEST GUIDANCE...WILL EXPAND THE STRONG SVR WEATHER RISK AREA SOME. /EC/ && .AVIATION... VFR CONDITIONS WILL BE THE RULE THIS AFTERNOON...EXCEPT WHERE VICINITY THUNDERSTORMS DEVELOP WITH IFR CEILINGS AND VISIBILITIES LASTING A COUPLE HOURS IN THOSE AREAS. SCATTERED CONVECTION WILL CONTINUE OVERNIGHT...ESPECIALLY OVERNIGHT AND MAINLY OVER THE NW WHERE A COMPLEX OF THUNDERSTORMS WILL BE POSSIBLE. /GRG/ && .PREV DISCUSSION... /ISSUED 525 AM CDT WED JUN 5 2013/ SHORT TERM...TODAY THROUGH THURSDAY NIGHT. TRIED TO USE A BLEND OF MODEL GUIDANCE FOR THE SHORT TERM. THE NAM SEEMS TO HAVE A BETTER HANDLE ON AREAS OF DEVELOPMENT TODAY. TWEAKED THE MAV GUIDANCE SLIGHTLY...BUT STAYED REALLY CLOSE FOR POPS. OTHERWISE MAV WAS GOOD FOR THE REST OF THE FORECAST PERIOD. A FEW SHOWERS AND THUNDERSTORMS WERE LINGERING ALONG THE BOUNDARY IN THE EAST AT THE START OF THE SHIFT...HOWEVER THE FRONT HAS SHIFTED EAST. ANOTHER AREA OF THUNDERSTORMS DEVELOPED ALONG THE UPPER TROUGH AXIS MOVING THROUGH MO/TN EARLY THIS MORNING IN THE NORTHEAST PORTIONS OF THE CWA. THOSE STORMS WERE ALSO MOVING OUT OF THE AREA. NOT ANTICIPATING RE-DEVELOPMENT AT THIS POINT...ALTHOUGH THE LIGHTNING/INTENSITY WAS INCREASING AS THE STORMS DEVELOPED TO THE NORTHEAST. DID NOT ADD A PRE-FIRST PERIOD TO THE ZONES...BUT KEPT ISOLATED THUNDERSTORMS IN THE NORTH FOR THE NOWCAST THROUGH 12Z. LOOKS LIKE THE WEATHER WILL BE QUIET ACROSS THE CWA FOR THE NEXT FEW HOURS. THE NEXT COMPLEX WAS MOVING THROUGH PLAINS THIS MORNING. MODELS SUGGEST THERE MAY BE SOME THUNDERSTORMS IN THE NORTHWEST SECTIONS OF THE CWA BY LATE AFTERNOON....WITH THE BEST INSTABILITY AND SEVERE PARAMETERS EXPECTED ACROSS THE DELTA REGION THIS AFTERNOON. WILL KEEP THE SAME WORDING IN THE HWO...THERE STILL MAY BE SOME STRONG TO SEVERE STORMS WITH THE DIURNAL ACTIVITY THIS AFTERNOON. THE WAVE OVER THE GULF WAS EXPECTED TO MOVE INLAND LATER TONIGHT. IT APPEARS TO SLOW THE BOUNDARY/STORM COMPLEX DOWN...WITH SHOWERS AND THUNDERSTORMS LIKELY TO CONTINUE INTO FRIDAY. RIGHT NOW...MODELS ARE NOT SHOWING ANY HEAVY/EXCESSIVE RAINFALL AMOUNTS...BUT WILL HAVE TO WATCH FOR NEW QPF AMOUNTS FOR THURSDAY/THURSDAY NIGHT. LONG TERM...FRIDAY THROUGH NEXT WEDNESDAY SCATTERED SHOWERS/TSTORMS LIKELY ON FRIDAY AS A BOUNDARY MOVES THROUGH WITH A SLIGHTLY DRIER WEEKEND EXPECTED AND NEAR NORMAL TEMPERATURES. SLIGHTLY ABOVE AVERAGE TEMPS IN THE LOW 90S LOOK PROBABLE FOR NEXT WEEK WITH MODEL DIFFERENCES MAKING PRECIP CHANCES A TOUCH TRICKY. OVERALL PATTERN WILL MIGRATE FROM A MODEST S/WV TROUGH OVER THE GREAT LAKES AND EXTENDING AXIS ACROSS THE MID/LOWER MS VALLEY INTO A SUBTLE S/WV NW FLOW TROUGHING REGIME OVER THE WEEKEND TO A WEAKLY AMPLIFIED OMEGA BLOCK PATTERN AS A MODESTLY PROGGED 593DM RIDGE SETS UP OVER S-CNTRL PLAINS BY EARLY NEXT WEEK AND SHIFTS OVER THE REGION BY MID WEEK. 05/00Z GFS VS. 04/12Z EC SHOWED STRONGER MOMENTUM TO WEEKEND BOUNDARY GETTING FARTHER SOUTH NEAR I-10 CORRIDOR AND SLIDING A H7 SUB-TROPICAL RIDGE UNDER THE DEVELOPING H5 S-CNTRL PLAINS RIDGE INDICATING WARMER AND DRIER CONDITIONS FOR THE WEEKEND THROUGH MID WEEK. THE EC HAS BEEN SLOWER AND FARTHER WEST WITH THE RIDGE, LEAVING THE DOOR OPEN FOR POTENTIAL NW FLOW MCS/S WITH SEVERAL APPARENT INDICATIONS IN QPF MASS FIELDS. YET, HAVE TRENDED TOWARDS 00Z GFS GIVEN MUCH BETTER AGREEMENT IN H7 AND H5 ENSEMBLE MEAN/PERTURBATIONS OF HEIGHT FIELDS. LATEST 00Z EC COMING IN HAS SHIFTED H5 RIDGE AXIS FARTHER EAST, HELPING INCREASE CONFIDENCE IN HOTTER/DRIER FORECAST. THIS TREND WILL NEED TO BE MONITORED FOR POTENTIAL NW SURPRISES IF RIDGE IS SLOWER TO BUILD IN. SHOWERS/TSTORMS WILL BE A GOOD BET FRIDAY AHEAD OF THE WEAK BOUNDARY AS ATMOSPHERE DESTABILIZES. IT'S NOT IMPOSSIBLE THAT SOME STORMS COULD BE STRONG BUT THE BEST FORCING LOOKS TO BE EXITING EAST BEFORE BEST AFTN DESTABILIZATION OCCURS. DEEPER MOISTURE SHOULD BE PUSHED FARTHER SOUTH SO WILL ONLY CARRY SLIGHT CHANCE POPS SAT AFTN FOR FAR SOUTH AREAS AS SEA-BREEZE ACTIVITY FLARES UP UNDER PREVAILING NW FLOW. TEMPS SAT MRNG WILL MORE COMFORTABLE AS OF LATE WITH READINGS DOWN IN THE LOW 60S. MOISTURE WILL REBOUND QUICKLY SUNDAY IN RESPONSE TO STRONGER WAVE PASSING NORTH OF THE REGION WITH A HINT OF AN EMBEDDED SMALLER WAVE IN THE NW FLOW OVER THE ARKLAMISS. HAVE INCREASED POPS A TOUCH FOR W/NW AREAS IN PROXIMITY TO WAVE WHILE LEAVING INTACT POPS FOR SOUTH AREAS AS SEA-BREEZE ACTION COMMENCES AGAIN. MONDAY THROUGH WEDNESDAY WILL START TO FEEL MORE LIKE SUMMER AS HIGHS REACH INTO THE LOW 90S WITH A FEW SPOTS POSSIBLY IN THE MID 90S AS THE H7-5 RIDGE ATTEMPTS TO BUILD IN OVER THE ARKLAMISS. TEMPERED TEMPS 1-2F DOWN WITH THE POTENTIAL OF RIDGE NOT BUILDING IN AS FAST AS GFS ADVERTISED VS. EC AND INCREASED POPS BY 5% TO CARRY SOME POTENTIAL FOR NW CONVECTION DEPENDING ON WHERE THE UNCAPPED, DEEPER MOISTURE GRADIENT, AND SUBTLE S/WV TROUGHING TRAIN SETS UP ALONG A NW/SE AXIS NEARBY. /ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 91 70 88 69 / 33 33 56 63 MERIDIAN 89 69 89 68 / 41 41 50 64 VICKSBURG 92 71 87 66 / 27 31 58 62 HATTIESBURG 91 70 91 70 / 51 51 36 30 NATCHEZ 90 71 88 68 / 35 35 48 36 GREENVILLE 91 73 86 68 / 34 56 64 58 GREENWOOD 91 71 88 68 / 35 55 67 64 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jun 5, 5:45 AM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 545 AM CDT WED JUN 5 2013 ARZ074-075-LAZ007>009-MSZ018-019-025>028-034>036-040>042-061045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ISSAQUENA-SHARKEY-YAZOO- 545 AM CDT WED JUN 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...PORTIONS OF NORTHEAST LOUISIANA AND NORTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 40 TO 60 MPH AS WELL AS SOME QUARTER SIZED HAIL. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS CAN BE ANTICIPATED WITH STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY AFTERNOON AND EVENING. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS UP TO 60 MPH AS WELL AS SOME QUARTER SIZED HAIL. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS CAN BE ANTICIPATED WITH STRONG STORMS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TODAY AND THURSDAY. LAZ015-016-023>026-MSZ029>033-037>039-043>066-072>074-061045- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 545 AM CDT WED JUN 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS UP TO 60 MPH...AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THURSDAY AFTERNOON AND EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 12:46 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 44 min |
| Jun 5, 12:54 PM CDT | Severe Thunderstorm Warning | JAN | Chicot | 51 min |
| Jun 5, 2:11 PM CDT | Severe Thunderstorm Warning | JAN | Chicot | 49 min |
| Jun 5, 12:26 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 49 min |
| Jun 5, 12:35 PM CDT | Flash Flood Warning | JAN | Leflore, Sunflower | 115 min |
| Jun 5, 12:39 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 51 min |
| Jun 5, 1:17 PM CDT | Special Weather Statement | JAN | Clay | 33 min |
| Jun 5, 1:21 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 39 min |
| Jun 5, 1:35 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 40 min |
| Jun 5, 1:35 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha | 40 min |
| Jun 5, 1:49 PM CDT | Flash Flood Warning | JAN | Grenada | 116 min |
| Jun 5, 1:57 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 48 min |
| Jun 5, 2:03 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 42 min |
| Jun 5, 2:12 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Oktibbeha | 48 min |
| Jun 5, 2:15 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 45 min |
| Jun 5, 2:37 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 38 min |
| Jun 5, 2:41 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 49 min |
| Jun 5, 2:49 PM CDT | Special Weather Statement | JAN | Lowndes | 46 min |
| Jun 5, 3:03 PM CDT | Special Weather Statement | JAN | Choctaw, Clay, Oktibbeha | 42 min |
| Jun 5, 3:09 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 51 min |
| Jun 5, 3:26 PM CDT | Special Weather Statement | JAN | Lowndes | 29 min |
| Jun 5, 3:28 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 47 min |
| Jun 5, 3:52 PM CDT | Special Weather Statement | JAN | Attala | 43 min |
| Jun 5, 4:05 PM CDT | Special Weather Statement | JAN | Rankin | 45 min |
| Jun 5, 4:10 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 65 min |
| Jun 5, 4:33 PM CDT | Special Weather Statement | JAN | Lamar | 32 min |
| Jun 5, 4:38 PM CDT | Special Weather Statement | JAN | Jefferson | 62 min |
| Jun 5, 4:51 PM CDT | Special Weather Statement | JAN | Lamar | 29 min |
| Jun 5, 5:11 PM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 3 hr |
| Jun 5, 5:25 PM CDT | Special Weather Statement | JAN | Kemper, Lauderdale, Newton, Rankin, Scott, Simpson | 60 min |
| Jun 5, 6:25 PM CDT | Special Weather Statement | JAN | Clarke, Covington, Jasper, Jefferson Davis, Jones | 60 min |
| Jun 5, 6:29 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Jones | 61 min |
| Jun 5, 6:39 PM CDT | Flash Flood Warning | JAN | Jones | 2 hr |
| Jun 5, 6:46 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 59 min |
| Jun 5, 6:51 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 39 min |
Nearby
Flash Flood Warnings in Arkansas, 2013Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.